Get your Health question answered in 3 easy steps

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes green stool?

Answered by
Dr.
Dr. Indu Kumar

Radiologist

Practicing since :2004

Answered : 6548 Questions

default
Posted on Tue, 19 Aug 2014 in General Health
Question: What is the cause of green feces?
doctor
Answered by Dr. Indu Kumar 26 minutes later
Brief Answer:
It may be due to watery diarrhea,food supplement.

Detailed Answer:
Hello XXXX
Thanks for writing to HCM

There are many causes of green stool.It indicates that food has been moved through the large intestine too quickly,such as due to watery diarrhea due to Clostridium difficile (typically after antibiotic use).As a result,bile doesn't have time to break down completely.
Green colour stool may also be due to intake of green leafy vegetables,green food coloring agents such as in flavored drink mixes,iron supplements etc.

Mostly green colour stool is due to benign reasons but frequent occurrences of green stool need medical attention to ensure that an infection is not present.

Get well soon.
Hope I have answered your question.
Further queries are most welcome.

Take Care
Dr.Indu XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on Clostridium difficile

doctor1 MD

My Mother has C-Diff and can no longer take most antibotic so the question is how do we treat small infections like a sinus infection or a kidney infection. I know the one antibotic she can take is Flagaral but if she takes it to much will it help her when the c-diff acts up again. Also how contagious is it when she isnt sick with it.

doctor1 MD

I have just gone into remission from a chronic c.diff (diarrhea, dehydration, etc, pseudomembranes etc, triggered by broad spectrum antibiotics) my dr.s have told me stat away from antibiotics, but I have frequent painful urination, some light blood--whay home remedies can I use, the c. diff dehydrates me and I have been hospitalized with it several times, Must avoid it, it is vancomycin resistant, can you suggest a remedy?

doctor1 MD

Over past several months.Mom (79 years old - now about 88 lbs) started w/ shortness breathe - expected w/ and fatigue CPOD(just say lung dr first time - stage 4 emphysema)..in Nov.. diarrhea for several days & ankles swollen before convinced to go to clinic... Blood work showed anemia, albumin and protein levels off, no blood in stool..oxygen levels were in mid 50s..xray showed fluid in chest...antibiotics , oxygen helped her feel better..oxygen levels remain in low - mid 90s she is on it most of the time....started feeling bad and diarrhea back...being cultured for c diffe..... would it be wrong of me to ask about whipple's disease? only thing I see online that has all her symptoms...or will the culture pick it up if it is the cause? usually don't search out online but frustrated at not finding the cause of diarrhea in conjunction to other problems

doctor1 MD

my husband was on antibiotics for five days about three weeks ago. A few days later he found that he had mucus and a little blood. I put him on probiotics good flora, it helped for awhile. He had a stool sample taken by the doctor and was told he did not have C-diff. What probable cause could these symptoms be?

doctor1 MD

Hi, I had foot surgery and took antibiotics for about 5 weeks total. I'm off them now but my bowel movements have changed and I have cramps, diarrhea with light blood, and it feels like I have to keep having a bowel movement even when I'm...

doctor1 MD

I recently had to take an antibiotic for a sinus infection . It gave me diarrhea . Unfortunately, now I have very itchy rectum . What cream can Imuse for this?

doctor1 MD

I have just had a cyst removed on my thigh. The dr prescribed clindamycin 150. I took one And had terrible heartburn . I'm taking Pantaprazolr in the morning. Is there a good antibiotic substitute